Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 238, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 29, 2005, 4:19 AM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2005, 4:19 AM EDT (08:19 UTC)
- Expired
- Sep 29, 2005, 5:15 AM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Crawford County, PA, Erie County, PA
The radar
The Buffalo radar (KBUF), 132 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 4:30 AM EDT | TSTM WND DMG | 1 N North East, PA | TREES DOWNED. |
| Sep 29, 4:30 AM EDT | TSTM WND DMG | Meadville, PA | TREWS AND POWER LINES DOWNED IN MEADVILLE AND OTHER LOCATIONS COUNTYWIDE. |
| Sep 29, 4:30 AM EDT | TSTM WND DMG | Union City, PA | NUMEROUS TREES AND WIRES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 290820 SVRCLE PAC039-049-290915- /O.NEW.KCLE.SV.W.0238.050929T0819Z-050929T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 419 AM EDT THU SEP 29 2005 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA ERIE COUNTY IN NORTHWEST PENNSYLVANIA * UNTIL 515 AM EDT * AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GIRARD TO CONNEAUTVILLE MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE WATERFORD...UNION CITY...SPARTANSBURG... NORTH EAST...LINESVILLE...ERIE...EDINBORO...CORRY...CAMBRIDGE SPRINGS AND ALBION. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 4211 8040 4141 8049 4213 7872 4270 7921 $$
3 follow-up statements
000 WWUS51 KCLE 290904 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 503 AM EDT THU SEP 29 2005 PAC039-049-290915- /O.CON.KCLE.SV.W.0238.000000T0000Z-050929T0915Z/ CRAWFORD PA-ERIE PA- 503 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM EDT FOR ERIE AND CRAWFORD COUNTIES... AT 451 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES NORTHEAST OF NORTH EAST TO 6 MILES EAST OF CORRY...AND MOVING NORTHEAST AT 55 MPH. LAT...LON 4211 8040 4141 8049 4213 7872 4270 7921 $$ LOMBARDY
000 WWUS51 KCLE 290919 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 515 AM EDT THU SEP 29 2005 PAC039-049-290925- /O.EXP.KCLE.SV.W.0238.000000T0000Z-050929T0915Z/ CRAWFORD PA-ERIE PA- 515 AM EDT THU SEP 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA EXPIRED AT 515 AM EDT... THE STORMS THAT BROUGHT THE STRONG WINDS HAVE MOVED EAST. A WIND ADVISORY REMAINS IN EFFECT FOR WIND GUSTS OF 40 TO 50 MPH BUT THE THREAT FOR THE STRONGEST WINDS HAS ENDED. THE ERIE COUNTY DISPATCH REPORTED TREES DOWNED IN UNION CITY BY THE STORM AT 430 AM. THERE WERE A NUMBER OF OTHER REPORTS OF TREES AND POWER LINES DOWNED IN THE COUNTY INCLUDING GIRARD...MILL CREEK TOWNSHIP AND NORTHEAST. THE CRAWFORD COUNTY DISPATCH REPORTED TREES AND POWER LINES DOWNED AT VARIOUS LOCATIONS ACROSS THE COUNTY BETWEEN 430 AND 5 PM. LAT...LON 4211 8040 4141 8049 4213 7872 4270 7921 $$
000 WWUS51 KCLE 290930 CCA SVSCLE SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CLEVELAND OH 530 AM EDT THU SEP 29 2005 PAC039-049-290925- /O.COR.KCLE.SV.W.0238.000000T0000Z-050929T0915Z/ CRAWFORD PA-ERIE PA- 530 AM EDT THU SEP 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA EXPIRED AT 515 AM EDT... THE STORMS THAT BROUGHT THE STRONG WINDS HAVE MOVED EAST. A WIND ADVISORY REMAINS IN EFFECT FOR WIND GUSTS OF 40 TO 50 MPH BUT THE THREAT FOR THE STRONGEST WINDS HAS ENDED. THE ERIE COUNTY DISPATCH REPORTED TREES DOWNED IN UNION CITY BY THE STORM AT 430 AM. THERE WERE A NUMBER OF OTHER REPORTS OF TREES AND POWER LINES DOWNED IN THE COUNTY INCLUDING GIRARD...MILL CREEK TOWNSHIP AND NORTHEAST. THE CRAWFORD COUNTY DISPATCH REPORTED TREES AND POWER LINES DOWNED AT VARIOUS LOCATIONS ACROSS THE COUNTY BETWEEN 430 AND 5 AM. LAT...LON 4211 8040 4141 8049 4213 7872 4270 7921 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 1:37 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 29, 1:37 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 137 AM EDT THU SEP 29 2005 .AVIATION(06Z-06Z)... COLD FRONT MOVING EAST ACROSS WESTERN OHIO THIS HOUR WITH WIND GUSTS ALONG THE FRONT TO AROUND 35 KNOTS WITH HIGHER GUSTS OVER LAKE ERIE TO ABOUT 41 KNOTS. WINDS WILL STAY UP BEHIND THE FRONT AT 15 TO OCCASIONALLY 30 KNOTS. THE WIND WILL BE BREEZY THROUGH THE DAY AT 15 TO 25 KNOTS AND THEN DIMINISH AROUND 00Z TO LIGHT WESTERLY THEN SOUTHWEST AS HIGH PRESSURE BEGINS TO BUILD INTO THE AREA. PRECIPITATION SHOULD BE SHORT LIVED AND IS ASSOCIATED WITH THE FRONT ITSELF. DRIER AIR BEGINS TO PUSH INTO THE WEST THIS MORNING AND INTO THE EAST BY EVENING. WILL SCATTER THEN CLEAR SKIES OUT IN THE WEST AND KEEP BROKEN TO OVERCAST THROUGH MUCH OF THE MORNING BECOMING SCATTERED BY EVENING OVER THE EAST. && .SHORT TERM (TONIGHT)... QUICK UPDT TO CLEAN UP WORDG. FCST FOR MOST PART ON TRACK AND BIGGEST CHG WL BE TO RMV TIMING. PRECIP JUST ABT TO KTOL AND WL MAKE IT TO I-71 CORRIDOR DURING THE EARLY AM HRS. WL LEAVE MENTION OF T IN THE ZONES...BUT WOULD BE REAL SURPISED TO SEE MUCH IN ANY LIGHTNING AS MOST OF THAT ACTIVITY SHOULD PASS TO THE S. WINDS SHOULD PICK UP BEHIND FNT AND DAYBREAK WL SEE A MUCH DIFFERENT AIRMASS IN PLACE. && .PREV SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... EARLY AFTERNOON ANALYSIS CONTINUES TO DEPICT HIGH PRESSURE OVER THE SOUTHERN UNITED STATES...WITH A RAPIDLY MOVING UPPER LOW OVER NORTHERN ONTARIO. MEANWHILE...THE CLOSED LOW THAT WAS OVER NEVADA ON TUESDAY...HAD MEANDERED EASTWARD OVERNIGHT...AND REMAINED NEARLY STATIONARY OVER THE FOUR CORNERS REGION. LIKEWISE...THE UPPER LOW OVER ALASKA HAD MOVED LITTLE DURING THE PAST 24 HOURS...WITH SEVERAL DISTURBANCES EVIDENT ON THE WATER VAPOR IMAGERY EMBEDDED WITHIN THE ONSHORE ZONAL FLOW. CLOSER TO HOME...HIGH PRESSURE HAD MOVED OFFSHORE...ALLOWING FOR SOUTHERLY FLOW AND INCREASED DEWPOINTS ACROSS THE LOWER GREAT LAKES REGION. MAIN FOCUS IN THE SHORT TERM PORTION OF THE FORECAST REVOLVES AROUND PRECIP ALONG THIS FRONT...AND THE DRAMATIC COOL DOWN SCHEDULED FOR THURSDAY. THE GFS AND NAM MODELS ARE BOTH IN GOOD AGREEMENT IN BRINGING THE FRONT AND ASSOCIATED PRECIP INTO WESTERN OHIO BETWEEN 00Z AND 03Z THIS EVENING...EVENTUALLY OVERTAKING THE ENTIRE FORECAST AREA BY 06Z. SEVERAL THINGS OF NOTE IN ADVANCE OF THIS FRONT...CAPES AHEAD OF THE FRONT JUMP TO AROUND 1000 J/KG WITH LITTLE TO NO CIN EVIDENT. LIS OF 0 TO -2 SWEEP THROUGH THE AREA...COINCIDENT WITH A 60+KT 850MB LLJ AND THE RIGHT ENTRANCE REGION OF A 110+KT 300MB JET OVER SOUTHERN ONTARIO. THAT BEING SAID...ALL OF THESE PARAMETERS APPEAR TO BE DISPLACED WELL AHEAD OF THE FRONT...WITH LITTLE TO NO INSTABILITY ALONG THE ACTUAL FRONT WITH THE PRECIP. WENT AHEAD WITH A MENTION OF THUNDER EARLY ON ALONG WITH THE BEST INSTABILITY...WITH SHOWERS/ISOLATED THUNDER THROUGH THE REST OF THE OVERNIGHT HOURS. FEEL THAT MOST OF THE PRECIP WILL BE THUNDER-FREE...EXCLUDING A FEW RUMBLES INITIALLY. PRECIP WILL COME TO AN END QUICKLY ON THURSDAY FROM WEST TO EAST...WITH AREAS WEST OF CLEVELAND CLEARING OUT BY MID AFTERNOON. 850MB TEMPS CONTINUE TO BE PROGGED IN THE 0-2C RANGE THURSDAY AFTERNOON...MIXING DOWN TO THE UPPER 50S AND LOWER 60S FOR AFTERNOON HIGHS. ALONG WITH THE STRONG COLD ADVECTION...LAKE EFFECT CLOUDS AND SHOWERS APPEAR LIKELY EAST OF CLEVELAND...AND I LEFT CHANCE POPS IN PLACE THROUGH EARLY FRIDAY MORNING WHEN THE 850MB RIDGE AXIS SHOULD SHIFT EAST OF THE FORECAST AREA. THURSDAY NIGHT TEMPS STILL LOOK ON TRACK IN THE UPPER 30S TO LOWER 40S...WITH PATCHY FROST POSSIBLE IN SOME OUTLYING AREAS. FRIDAY WILL SEE UPPER LEVEL AND SURFACE HIGH PRESSURE SET UP OVER THE EASTERN UNITED STATES...WITH WARMER TEMPS IN THE MID 60S AND DRY CONDITIONS. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... THE GFS MODEL IS NOW COMING INTO BETTER ALIGNMENT WITH THE OTHER LONG RANGE OPERATIONAL MODELS...DEPARTING FROM YESTERDAYS ADVERTISEMENT OF THE CUTOFF LOW GETTING TRAPPED UNDERNEATH THE SOUTHEAST CONUS UPPER LEVEL RIDGE...AND NOW ADOPTING A MORE OPEN-WAVE SOLUTION. DESPITE THIS...IT STILL APPEARS THAT THE FRONT ASSOCIATED WITH THIS WAVE WILL STAY WEST AND NORTH OF THE FORECAST AREA. WHILE THE GFS/ECMWF/CMC ALL BRING THE WAVE NORTHEASTWARD THROUGH ILLINOIS...MREF ENSEMBLES SHOW THE WAVE SHEARING OUT COMPLETELY BY THE TIME IT GETS NEAR OHIO...THEREFORE I DROPPED THE SLIGHT CHANCE POPS SUNDAY INTO MONDAY AND AM GOING DRY OUT THROUGH DAY 7. STRONG UPPER LEVEL RIDGE IS FORECAST TO SET UP ONCE AGAIN OVER THE EASTERN CONUS ON MONDAY...WITH +588 H5 HEIGHTS EXTENDING ALL THE WAY INTO SOUTHERN ONTARIO. ASIDE FROM REMOVING MONDAYS PRECIP...NO SIGNIFICANT CHANGES MADE FROM SUNDAY ONWARD. EXPECTING TEMPS TO GRADUALLY WARM FROM MONDAY ONWARD IN ADVANCE OF A DEVELOPING LOW ON THE LEE SIDE OF THE ROCKY MOUNTAINS. STUCK CLOSE TO MEX GUIDANCE...RUNNING ABOUT +5 FROM NORMAL DURING THE AFTERNOON HOURS AND AT OR SLIGHTLY ABOVE NORMAL FOR OVERNIGHT LOWS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...KUBINA PREV SHORT TERM...LEINS LONG TERM...LEINS AVIATION...LOMBARDY
Hazardous weather outlook, Sep 28, 5:27 AM EDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 527 AM EDT WED SEP 28 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 527 AM EDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO...NORTH CENTRAL OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF FROST IN THE COLDEST OUTLYING RURAL AREAS LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 29, 1:56 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 156 AM EDT THU SEP 29 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290700- HANCOCK OH-MAHONING OH-ASHLAND OH-CRAWFORD OH-RICHLAND OH-WAYNE OH- WYANDOT OH-STARK OH-ASHTABULA LAKESHORE OH-KNOX OH-HOLMES OH-MARION OH-MORROW OH-MEDINA OH-SENECA OH-SUMMIT OH-HURON OH-PORTAGE OH-TRUMBULL OH-SANDUSKY OH-LORAIN OH-WOOD OH-CUYAHOGA OH-GEAUGA OH-LAKE OH-ASHTABULA INLAND OH-SOUTHERN ERIE PA-NORTHERN ERIE PA-CRAWFORD PA-LUCAS OH-ERIE OH-OTTAWA OH- 156 AM EDT THU SEP 29 2005 ...COLD FRONT WILL PRODUCE GUSTY WINDS... A COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS MORNING AND WILL CAUSE WIND GUSTS TO 35 MPH. HIGHER WIND GUSTS TO 45 MPH CAN BE EXPECTED ALONG THE IMMEDIATE LAKE ERIE SHORELINE. THE WIND IS EXPECTED TO DIMINISH IN INTENSITY BY THIS AFTERNOON AS THE COLD FRONT MOVES WELL EAST OF THE REGION. LOMBARDY
Special weather statement, Sep 29, 3:01 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 301 AM EDT THU SEP 29 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290900- HANCOCK OH-MAHONING OH-ASHLAND OH-CRAWFORD OH-RICHLAND OH-WAYNE OH- WYANDOT OH-STARK OH-ASHTABULA LAKESHORE OH-KNOX OH-HOLMES OH-MARION OH-MORROW OH-MEDINA OH-SENECA OH-SUMMIT OH-HURON OH-PORTAGE OH-TRUMBULL OH-SANDUSKY OH-LORAIN OH-WOOD OH-CUYAHOGA OH-GEAUGA OH-LAKE OH-ASHTABULA INLAND OH-SOUTHERN ERIE PA-NORTHERN ERIE PA-CRAWFORD PA-LUCAS OH-ERIE OH-OTTAWA OH- 301 AM EDT THU SEP 29 2005 ...COLD FRONT WILL PRODUCE GUSTY WINDS... A COLD FRONT FROM CENTRAL LAKE ERIE THROUGH CLEVELAND TO COLUMBUS WILL MOVE EAST ACROSS THE AREA THIS MORNING AND WILL CAUSE WIND GUSTS TO 35 MPH. OCCASIONAL HIGHER WIND GUSTS TO 45 MPH CAN BE EXPECTED AS WELL. THE HIGH GUSTY WINDS WILL BE SHORT LIVED WITH THE COLD FRONT. THE WIND WILL SETTLE BACK DOWN TO BETWEEN 15 TO 25 MPH THROUGH THE REST OF THE MORNING HOURS. THE WIND IS EXPECTED TO DIMINISH FURTHER IN INTENSITY DURING THE AFTERNOON HOURS AS THE COLD FRONT MOVES WELL EAST OF THE REGION. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:29 AM EDT | Wind Advisory | CLE | Crawford, Erie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.